MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203706
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during shoulder arthroscopy,anchor broke while it was being placed.Broken pieces were removed and operation was completed with titanium anchor.No patient injury was reported.
 
Additional Manufacturer Narrative
One 5.5mm healicoil rg sa anchor system was returned for evaluation.Visual assessment confirmed the reported breakage.Numerous threads of anchor have broken off.The broken pieces were not returned for evaluation.The anchors distal end is bent and cracked.Dimensional assessment is prohibitive due to the anchors condition.With the limited clinical details regarding patient bone quality and site preparation no root cause can be determined.

Brand Name
HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7632624
Report Number1219602-2018-00805
Device Sequence Number1754383
Product Code MAI
UDI-Device Identifier00885554031416
UDI-Public(01)00885554031416(17)201004(10)50689100
Combination Product (Y/N)N
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model Number72203706
Device Catalogue Number72203706
Device Lot Number50689100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR